Alert archive / Tennessee / Freeze Watches in 2021

Freeze Watch 5, NWS Memphis, TN

November 3, 202112 counties in Mississippi; 21 counties in Tennessee; 10 counties in Arkansas

NWS Memphis, TN issued this freeze watch at Nov 3, 2021, 3:26 AM CDT for 12 counties in Mississippi; 21 counties in Tennessee; 10 counties in Arkansas. It took effect at Nov 5, 2021, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 3, 2021, 3:26 AM CDT (08:26 UTC)
In effect from
Nov 5, 2021, 1:00 AM CDT
Expired
Nov 4, 2021, 3:14 AM CDT
In force
Issued by
NWS Memphis, TN
All 43 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tippah County, MS, Tunica County, MS, Union County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze watch went out at Nov 3, 3:22 AM CDT, 4 minutes earlier.

Area forecast discussion, Nov 3, 3:22 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
322 AM CDT Wed Nov 3 2021

.DISCUSSION...

The Mid-South continues on a cooling trend this week. Consistent
northerly flow has encouraged CAA for the last several days,
bringing much cooler air to the majority of the region. Heavy cloud
cover has suppressed daytime heating, partly due to an inverted
trough trying to push its way over from east Texas into our CWA.
This trough, along with decent upper level divergence, has
encouraged just enough lift and moisture for some stratiform rain
to develop over east AR earlier this morning. The rain should move
eastward throughout the day, lingering around our MS counties
until Wednesday evening.

Cloud cover should begin clearing up from NW to SE starting
overnight Wednesday into Thursday morning. Once the skies clear,
significant radiational cooling and relatively light winds will
support low temperatures plummeting into the low 30s, likely
below freezing, in our northern counties by Thursday morning. A
Freeze Warning will be in effect for our TN, MO, and northeast AR
counties from 1AM-9AM CDT on Thursday morning. Much of north MS
will go under a Frost Advisory for the same early morning period
on Thursday.

The cool-down continues for the next several days. High pressure
will build in as the cloud cover clears out of the region by
Thursday evening, encouraging overnight lows to continue dropping
due to clear skies at night and light winds. Friday morning looks to
be the coldest of the forecast period, with early morning lows
dropping below freezing throughout much of the Mid-South, with the
exception of select counties in northern MS. A Freeze Watch will be
in effect for all counties in roughly the northern 2/3 of our CWA
from 1AM-9AM CDT Friday morning. Widespread frost will be possible
every morning starting Thursday until at least Sunday as well.

The extended forecast period suggests a warming period early to mid-
week as surface high pressure shifts to our east and encourages more
southerly flow. Monday through Wednesday will likely be dry and
pleasant, with highs hovering around 70F and lows around 50F.
Extended model guidance is hinting at the next weather-maker coming
through late next week. A cold front looks to be moving through the
Mid-South next Thursday, bringing our next chance of rain and cooler
temperatures along with it.

CAD

&&

.AVIATION...

/06z TAFs/

VFR conditions will continue through this evening with mid-level
clouds moving into the region. MVFR CIGs will be possible
tomorrow morning at MEM while showers pour into the area. Showers
should approach JBR tonight then spread east throughout the
morning into the afternoon. Winds will mainly be northeast from 5
to 10 kts.

SWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Watch from late Thursday night through Friday morning for
     Clay-Craighead-Crittenden-Cross-Greene-Lee AR-Mississippi-
     Poinsett-St. Francis.

     Freeze Warning from 1 AM to 9 AM CDT Thursday for Clay-Craighead-
     Crittenden-Cross-Greene-Mississippi-Poinsett-St. Francis.

     Frost Advisory from 1 AM to 9 AM CDT Thursday for Lee AR.

MO...Freeze Watch from late Thursday night through Friday morning for
     Dunklin-Pemiscot.

     Freeze Warning from 1 AM to 9 AM CDT Thursday for Dunklin-
     Pemiscot.

MS...Freeze Watch from late Thursday night through Friday morning for
     Alcorn-Benton MS-DeSoto-Lafayette-Marshall-Panola-Tate-
     Tippah-Tunica-Union.

     Frost Advisory from 1 AM to 9 AM CDT Thursday for Alcorn-Benton
     MS-DeSoto-Lafayette-Marshall-Panola-Prentiss-Tate-Tippah-
     Tishomingo-Tunica-Union.

TN...Freeze Watch from late Thursday night through Friday morning for
     Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-
     Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
     Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.

     Freeze Warning from 1 AM to 9 AM CDT Thursday for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Nov 2, 4:55 AM CDT, 22 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
455 AM CDT Tue Nov 2 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-031200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
455 AM CDT Tue Nov 2 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Freezing temperatures will be possible in our far north forecast
area starting Thursday morning for several days. Areas of early
morning frost will also be possible in the surrounding areas
Thursday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:26 AM CDTFrost AdvisoryMEGAlcorn, Benton, Coahoma, DeSoto, Lafayette, Marshall and 8 more30 hr
Nov 3, 3:26 AM CDTFreeze WarningMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more30 hr

Nearby

Freeze Watches in Tennessee, 2021Freeze Watches in Mississippi, 2021Freeze Watches in Arkansas, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.